Alert archive / Illinois / Wind Chill Advisories in 2019
Wind Chill Advisory 4, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Feb 7, 2019, 1:21 PM CST for 9 counties in Illinois. It took effect at Feb 7, 2019, 9:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2019, 1:21 PM CST (19:21 UTC)
- In effect from
- Feb 7, 2019, 9:00 PM CST
- Expired
- Feb 8, 2019, 9:57 AM CST
- In force
- 13 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 69 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873 WWUS43 KILX 071921 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 121 PM CST Thu Feb 7 2019 ILZ027>031-036>038-040-080500- /O.NEW.KILX.WC.Y.0004.190208T0300Z-190208T1600Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, and Rushville 121 PM CST Thu Feb 7 2019 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills expected to fall to 15 to 20 degrees below zero. * WHERE...Portions of central and west central Illinois. * WHEN...From 9 PM this evening to 10 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure to dress for extreme cold and wear a warm hat, face mask, and gloves if spending any time outdoors. && $$
3 follow-up statements
953 WWUS43 KILX 080300 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 900 PM CST Thu Feb 7 2019 ILZ027>031-036>038-040-081100- /O.CON.KILX.WC.Y.0004.000000T0000Z-190208T1600Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, and Rushville 900 PM CST Thu Feb 7 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * WHAT...Very cold wind chills dropping to 15 to 20 degrees below zero. * WHERE...Portions of central and west central Illinois. * WHEN...Through 10 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ Shimon
881 WWUS43 KILX 080900 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 300 AM CST Fri Feb 8 2019 ILZ027>031-036>038-040-081600- /O.CON.KILX.WC.Y.0004.000000T0000Z-190208T1600Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, and Rushville 300 AM CST Fri Feb 8 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills. Wind chills of 15 below to 20 below zero. * WHERE...Areas from Rushville to Bloomington northward, including the Peoria metro and Galesburg. * WHEN...The coldest wind chills will occur into mid morning. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ Geelhart
083 WWUS43 KILX 081557 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 957 AM CST Fri Feb 8 2019 ...COLD CONDITIONS GRADUALLY IMPROVING ACROSS CENTRAL ILLINOIS... ILZ027>031-036>038-040-081700- /O.CAN.KILX.WC.Y.0004.000000T0000Z-190208T1600Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, and Rushville 957 AM CST Fri Feb 8 2019 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM... Blustery winds and cold temperatures continue across much of Central Illinois this morning. However, temperatures have climbed to the point where wind chills are now above minus 15 degrees, The wind chill advisory will be allowed to expire as scheduled. Conditions remain very cold and persons should strive to limit exposure. Dress warmly in multiple layers. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Feb 7, 11:36 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Feb 7, 11:36 AM CST, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1136 AM CST Thu Feb 7 2019 .SHORT TERM...(Today and tonight) ISSUED AT 309 AM CST Thu Feb 7 2019 Mother Nature can't quite decide what to focus on today, so pretty much everything is being thrown into the mix. Hazards over the next 24 hours include dense fog, areas of freezing rain, potential for severe thunderstorms, and wind chills near advisory levels. Dense fog became widespread over the eastern CWA earlier tonight, in a window of dry conditions. Starting to see some improvements on the western flank as the next round of rain spreads in. Dense Fog Advisory is in place until 6 am and will let that ride for now. Next round of precipitation is mostly rain, and has overspread a large part of the forecast area. Still seeing temperatures hovering near or just above freezing over the western CWA, a concerning situation especially when thunderstorms are involved. Temperatures will edge up over the next couple hours, so a significant icing threat is not anticipated. On the back edge of the rain this afternoon, there may also be a brief switch to freezing rain before the precipitation ends, but more of any icing threat would be due to the rapidly falling temperatures this afternoon. Severe threat will be focused in the late morning/early afternoon time frame over the eastern CWA. Latest SPC Day1 introduced a slight risk of severe storms, focused mostly on wind, though a couple tornadoes are also possible. Convection currently along the borders of southwest Missouri and western Arkansas is what we'll be most focused on for the severe threat. Current HRRR has this reaching the southeast CWA toward 9-10 am, with a secondary surge near the Wabash River toward midday. While the orientation of the line should prevent significant issues with training echoes, the southeast CWA has seen 1-2 inches of rain already in the last 24 hours. Thus, will keep the Flood Watch going in that area, though it may be able to be dropped a little earlier than the current midnight expiration. Lastly, temperatures will be plunging behind the front, with 20-30 mph winds gusting close to 40 for a time. Areas well into the 60s later this morning will be down into the mid teens by early Friday, and single digits will be widespread north of I-72. A Wind Chill Advisory will probably be needed for the northern CWA at some point, but will hold off for now with the myriad of other hazards before the next routine forecast issuance. .LONG TERM...(Friday through Wednesday) ISSUED AT 309 AM CST Thu Feb 7 2019 The quick blast of Arctic air will continue into Friday night, although as winds diminish with the approach of high pressure, wind chills won't be a significant issue Friday night. Southeast flow will begin later Saturday as the high passes, allowing temperatures back into the low-mid 30s by Sunday. Early next week will feature a couple storm systems of interest. First one will bring light snow Sunday, with a transition to rain near and south of I-70. Second and more potent system will swing northeast out of the central Plains by early Tuesday. GFS and European models are in rough agreement with the synoptic features, though the GFS solution is slower. That slower solution would be more favorable for convection, while the European solution has the frontal passage early Tuesday morning. Will lean a little more toward the faster solution, with the highest PoP's late Monday night into Tuesday morning. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1130 AM CST Thu Feb 7 2019 Low pressure at sfc is currently near KAAA and should deepen as it moves off to the northeast. low cigs linger a bit into the cold air but overall cigs and vsbys should improve fairly rapidly this afternoon as the front sweeps through. Cigs will linger behind somewhat, but subsidence behind the front should decrease clouds and increase winds this evening. && .ILX WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for ILZ062-063-066>068-071>073. Dense Fog Advisory until 4 PM CST this afternoon for ILZ038- 042>046-051>057-061. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Barker
Hazardous weather outlook, Feb 7, 11:56 AM CST, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1156 AM CST Thu Feb 7 2019 ILZ027>031-036-037-040-041-047>050-081200- Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler- Scott-Stark-Tazewell-Woodford- 1156 AM CST Thu Feb 7 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Flooding will continue or develop on portions of the Illinois, Spoon, and La Moine rivers the next few days. Ice jams may develop on portions of rivers and streams as well, causing rapid fluctuations in river levels and potential flooding. Light icing is possible this afternoon especially northwest of the IL river. Westerly winds will increase across the area this evening, with gusts of 40-45 mph possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Wind chills will drop to 10 to 20 below zero during overnight Thursday night into Friday morning. Light snow accumulations up to 1 inch are possible on Sunday. Light snow accumulations are again likely on Monday night and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042-043-051>053-081200- Christian-De Witt-Logan-Macon-McLean-Sangamon- 1156 AM CST Thu Feb 7 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Patchy dense fog will continue across portions of the area into early this afternoon, but will improve as winds increase later this afternoon. Westerly winds will increase across the area this evening, with gusts of 40-45 mph possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Recent snow melt, a partially frozen ground and more rainfall this morning could cause minor flooding to occur or develop on some rivers like portions of the Sangamon the next several days. Wind chills will drop to 10 to 20 below zero during overnight Thursday night into Friday morning, with the coldest readings north of I-72. Light snowfall amounts generally less than 1 inch are possible Sunday. More light snow accumulations are possible Monday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-054>057-061-081200- Champaign-Coles-Douglas-Edgar-Moultrie-Piatt-Shelby-Vermilion- 1156 AM CST Thu Feb 7 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Patchy dense fog will continue across portions of the area into early this afternoon, but will improve as winds increase later this afternoon. Westerly winds will increase across the area this evening, with gusts of 40-45 mph possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Recent snow melt, a partially frozen ground and more rainfall this morning could cause minor flooding to occur or develop on some rivers like portions of the Sangamon the next several days. Wind chills will drop to 5 to 15 below zero during overnight Thursday night into Friday morning. Light snowfall amounts generally less than 1 inch are possible Sunday. More light snow accumulations are possible Monday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed from mid morning into early afternoon, especially east of I-57. ILZ062-063-066>068-071>073-081200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 1156 AM CST Thu Feb 7 2019 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Flooding is still possible on area rivers and streams through this evening, even though the moderate rainfall is ending. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Minor river flooding will likely occur or develop along parts of the Wabash, Little Wabash and Embarras rivers the next few days. Light snowfall amounts less than 1 inch are possible Sunday, and again Monday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through early afternoon. Auten
In the hours before
Local storm report, Feb 7, 7:24 AM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
724 AM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN JACKSONVILLE 39.73N 90.23W
02/07/2019 M1.12 INCH MORGAN IL CO-OP OBSERVER
24 HOUR TOTAL
&&
25Local storm report, Feb 7, 9:21 AM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
921 AM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN NEOGA 39.32N 88.45W
02/07/2019 M1.11 INCH CUMBERLAND IL CO-OP OBSERVER
24 HOUR TOTAL
&&
25Local storm report, Feb 7, 10:30 AM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1030 AM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 SSW ALTAMONT 39.00N 88.78W
02/07/2019 M1.52 INCH EFFINGHAM IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 WNW EFFINGHAM 39.13N 88.59W
02/07/2019 M1.49 INCH EFFINGHAM IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 8 W PETERSBURG 40.01N 90.00W
02/07/2019 M1.31 INCH CASS IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 5 NNE ARENZVILLE 39.95N 90.34W
02/07/2019 M1.08 INCH CASS IL COCORAHS
24 HOUR TOTAL
&&
25Local storm report, Feb 7, 12:22 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1222 PM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM HEAVY RAIN LAWRENCEVILLE AIRPORT 38.76N 87.61W
02/07/2019 M2.97 INCH LAWRENCE IL ASOS
6 HOUR TOTAL
&&
25Local storm report, Feb 7, 12:23 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1223 PM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN NEOGA 39.32N 88.45W
02/07/2019 M1.11 INCH CUMBERLAND IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN 4 SSW ALTAMONT 39.00N 88.78W
02/07/2019 M1.52 INCH EFFINGHAM IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN JACKSONVILLE 39.73N 90.23W
02/07/2019 M1.12 INCH MORGAN IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN 8 W PETERSBURG 40.01N 90.00W
02/07/2019 M1.31 INCH CASS IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 5 NNE ARENZVILLE 39.95N 90.34W
02/07/2019 M1.08 INCH CASS IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 WNW EFFINGHAM 39.13N 88.59W
02/07/2019 M1.49 INCH EFFINGHAM IL COCORAHS
24 HOUR TOTAL
1153 AM HEAVY RAIN LAWRENCEVILLE AIRPORT 38.76N 87.61W
02/07/2019 M2.97 INCH LAWRENCE IL ASOS
6 HOUR TOTAL
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 8:20 PM CST | River Flood Warning | ILX | Cass, Mason | 61 hr |
| Feb 6, 8:53 PM CST | Dense Fog Advisory | ILX | Champaign, Clark, Clay, Coles, Crawford, Cumberland and 11 more | 9 hr |
| Feb 7, 7:52 AM CST | Areal Flood Warning | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 3 hr |
| Feb 7, 9:38 AM CST | Dense Fog Advisory | ILX | Champaign, Christian, Coles, DeWitt, Douglas, Edgar and 8 more | 3 hr |
| Feb 7, 10:20 AM CST | River Flood Warning | ILX | Crawford, Jasper | 10 hr |
| Feb 7, 10:43 AM CST | Areal Flood Warning | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 12 hr |
| Feb 7, 12:53 PM CST | Wind Advisory | ILX | Cass, Champaign, DeWitt, Douglas, Edgar, Fulton and 17 more | 14 hr |
Nearby
Wind Chill Advisories in Illinois, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.